Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 90, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this severe thunderstorm warning at Oct 18, 2011, 4:11 PM EDT for Charlotte County, Lee County, Florida. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 18, 2011, 4:11 PM EDT (20:11 UTC)
- Expired
- Oct 18, 2011, 5:03 PM EDT
- In force
- 52 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
Counties Charlotte County, FL, Lee County, FL
The radar
The Tampa radar (KTBW), 126 km from the middle of the area, began a volume at 20:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 2:21 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 382 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
360
WUUS52 KTBW 182011
SVRTBW
FLC015-071-182115-
/O.NEW.KTBW.SV.W.0090.111018T2011Z-111018T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
411 PM EDT TUE OCT 18 2011
THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CHARLOTTE COUNTY IN FLORIDA.
WESTERN LEE COUNTY IN FLORIDA.
* UNTIL 515 PM EDT
* AT 410 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR CAPTIVA...OR 7 MILES
WEST OF SANIBEL...AND MOVING NORTHEAST AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FORT MYERS BEACH.
CAPTIVA.
CAPE CORAL...FORT MYERS VILLAS.
WHISKEY CREEK...PAGE PARK.
BOKEELIA...FORT MYERS.
BOCA GRANDE.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 143 AND 164.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN FLORIDA.
&&
LAT...LON 2647 8198 2647 8201 2645 8200 2641 8207
2643 8214 2648 8220 2662 8224 2667 8227
2677 8227 2684 8231 2701 8218 2693 8174
2641 8190
TIME...MOT...LOC 2011Z 195DEG 29KT 2646 8221
$$2 follow-up statements
688
WWUS52 KTBW 182047
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
447 PM EDT TUE OCT 18 2011
FLC015-071-182115-
/O.CON.KTBW.SV.W.0090.000000T0000Z-111018T2115Z/
LEE FL-CHARLOTTE FL-
447 PM EDT TUE OCT 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM EDT
FOR CENTRAL CHARLOTTE AND WESTERN LEE COUNTIES...
AT 442 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED 7 MILES NORTHWEST OF CAPE CORAL...MOVING
NORTHEAST AT 35 MPH.
THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 143 AND 158.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THE TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY
EVENING FOR SOUTHWESTERN FLORIDA.
&&
LAT...LON 2645 8196 2647 8198 2647 8201 2645 8200
2641 8207 2643 8213 2650 8220 2662 8224
2667 8227 2668 8227 2696 8190 2694 8179
2690 8175 2662 8184
TIME...MOT...LOC 2047Z 224DEG 31KT 2667 8204
$$108
WWUS52 KTBW 182103
SVSTBW
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
503 PM EDT TUE OCT 18 2011
FLC015-071-182113-
/O.CAN.KTBW.SV.W.0090.000000T0000Z-111018T2115Z/
LEE FL-CHARLOTTE FL-
503 PM EDT TUE OCT 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARLOTTE AND WESTERN
LEE COUNTIES IS CANCELLED...
ALTHOUGH THE STORM HAS WEAKENED BELOW SEVERE LIMITS IT WILL CONTINUE
TO PRODUCE STRONG GUSTY WINDS AND HEAVY RAIN BEFORE MOVING OUT OF
THE AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING
FOR SOUTHWESTERN FLORIDA.
LAT...LON 2645 8196 2647 8198 2647 8201 2645 8200
2641 8207 2643 8213 2650 8220 2662 8224
2667 8227 2668 8227 2696 8190 2694 8179
2690 8175 2662 8184
TIME...MOT...LOC 2103Z 224DEG 31KT 2677 8193
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 2:03 PM EDT, 2 hours 8 minutes earlier.
Area forecast discussion, Oct 18, 2:03 PM EDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
203 PM EDT TUE OCT 18 2011
.SHORT TERM (TONIGHT-THURSDAY)...
AT THE PRESENT TIME IT LOOKS LIKE THE IMPRESSIVE AREA OF RAIN AND
THUNDERSTORMS THAT HAS BEEN OVER THE SOUTHEAST GULF AND ACROSS THE
SOUTHERN HALF OF OUR AREA TODAY WILL BE PUSHED OUT TO THE EAST
THIS AFTERNOON AS THE UPPER LEVEL TROUGH MOVES RAPIDLY EASTWARD
ACROSS THE SOUTHERN STATES. CONVECTION IN THE SOUTHEAST GULF LOOKS
PRETTY IMPRESSIVE AND LATEST SPC MESOSCALE DISCUSSION DOES
INDICATE THE POSSIBILITY OF A TORNADO WATCH FOR SOUTH FLORIDA...
POSSIBLY INTO SOUTHERN PORTIONS OF OUR AREA THIS AFTERNOON.
OTHERWISE...THERE IS MORE CONVECTION DEVELOPING OVER THE FLORIDA
PANHANDLE AND OUT INTO THE NORTHERN GULF IN ASSOCIATION WITH THE
APPROACHING TROUGH AND SURFACE COLD FRONT AND THIS ACTIVITY SHOULD
CONTINUE TO DEVELOP AND EVENTUALLY MOVE EAST INTO THE AREA LATER
THIS AFTERNOON AND TONIGHT. HAVE ALREADY ADJUSTED POPS IN GRIDS TO
LOWER RAIN CHANCES FOR THIS AFTERNOON FROM THE TAMPA BAY AREA
NORTHWARD AND ALSO TRENDED TEMPERATURES LOWER ACROSS THE SOUTH
WHERE THE RAIN IS CONTINUING TO FALL. FOR TONIGHT HAVE GONE WITH
70 TO 80 POPS FOR THIS EVENING AS THE PRE-FRONTAL TROUGH
APPROACHES THEN LEFT SLIGHT CHANCE TO CHANCE POPS FOR THE
REMAINDER OF THE NIGHT INTO WEDNESDAY MORNING AS A FEW LINGERING
SHOWERS MAY POP UP AHEAD OF THE ACTUAL COLD FRONT. OVERNIGHT LOWS
TONIGHT WILL REMAIN RATHER MUGGY AND MOSTLY IN THE LOWER TO MID
70S. WEDNESDAY HIGHS WILL LIKELY OCCUR DURING THE LATE
MORNING/MIDDAY HOURS JUST AHEAD OF THE FRONT THEN MUCH COOLER
DRIER AIR WILL ADVECT IN ON BREEZY NORTHWEST WINDS DURING THE
AFTERNOON. SKIES WILL BECOME MOSTLY CLEAR WEDNESDAY NIGHT INTO
THURSDAY...BUT MAY SEE SOME COLD AIR STRATOCUMULUS MOVING ONSHORE
FROM THE COASTAL WATERS. TEMPERATURES WILL FALL INTO THE UPPER 40S
NORTH TO LOWER 60S NEAR THE COAST FROM AROUND TAMPA BAY SOUTHWARD
WEDNESDAY NIGHT WITH DAYTIME HIGHS ONLY CLIMBING INTO THE LOWER
70S NORTH TO UPPER 70S SOUTH ON THURSDAY.
.LONG TERM (THURSDAY NIGHT-TUESDAY)...
A WEAK TROUGH REMAINS IN PLACE ALOFT ACROSS THE REGION THROUGH THE
PERIOD. SURFACE HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE AREA
FROM THE NORTHWEST THURSDAY NIGHT...WITH THE MUCH COOLER AND DRIER
AIRMASS REMAINING OVER THE REGION. THE HIGH PRESSURE CENTER WELL
TO THE NORTH OF THE AREA WILL SHIFT EASTWARD THROUGH SUNDAY...
CONTINUING TO RIDGE ACROSS THE REGION KEEPING A GENERAL N/NE WIND
FLOW IN PLACE. A WEAK TROUGH WILL LIFT NORTH OFFSHORE OF THE
FLORIDA EAST COAST THEN ON MONDAY BRINGING AN INCREASE IN CLOUD
COVER. TEMPERATURES WILL REMAIN 10-15 DEGREES BELOW NORMAL
THURSDAY NIGHT THROUGH FRIDAY WITH TEMPERATURES THEN GRADUALLY
MODERATING BACK TO NEAR NORMAL BY MONDAY.
&&
.AVIATION...
MVFR CEILINGS ALONG WITH RAIN/SHOWERS AND VICINITY SHOWERS THROUGH
TONIGHT. ANTICIPATE AFTERNOON TSRA WITH SOME TEMPO IFR VISIBILITY
AND CEILINGS. A COLD FRONT SWEEPS IN LATER TONIGHT AND WEDNESDAY
MORNING WITH CLEARING SKIES IN ITS WAKE.
&&
.MARINE...
BREEZY SOUTHEAST WINDS WILL VEER TO SOUTH LATER TODAY AND THEN
WEST TO NORTHWEST LATER TONIGHT INTO WEDNESDAY. THERE WILL LIKELY
BE A DECREASE IN THE WIND SPEEDS TONIGHT AS THE LOW MOVES BY AND
THE GRADIENT RELAXES SOME...BUT AS THE FRONT MOVES THROUGH
WEDNESDAY WIND SPEEDS WILL RAMP BACK UP OUT OF THE NORTHWEST.
WINDS AND SEAS WILL FINALLY SUBSIDE THURSDAY AS HIGH PRESSURE
BUILDS OVER THE WATERS. EVEN THOUGH WINDS ARE EXPECTED TO
DIMINISH SOME TONIGHT THE SEAS WILL REMAIN RATHER ROUGH SO WILL
CONTINUE WITH SMALL CRAFT ADVISORY FOR THE WATERS THROUGH EARLY
THURSDAY MORNING. ALSO MAY NEED TO REISSUE THE HIGH SURF ADVISORY
FOR WEDNESDAY AS WINDS TURN ONSHORE HELPING TO PUSH THE HIGH SURF
TOWARD THE COAST DURING THE AFTERNOON AND EVENING.
&&
.FIRE WEATHER...
NO FIRE WEATHER CONCERNS EXPECTED THROUGH THURSDAY. TOWARD THE
END OF THE WEEK RELATIVE HUMIDITY MAY FALL BELOW 35 PERCENT FOR A
FEW HOURS...BUT WINDS AND ERC VALUES WILL REMAIN BELOW CRITICAL
LEVELS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 75 78 60 74 / 70 20 5 5
FMY 75 82 63 78 / 80 30 5 5
GIF 73 79 57 75 / 70 20 5 5
SRQ 75 79 61 75 / 70 20 5 5
BKV 71 77 51 73 / 60 20 5 5
SPG 76 79 64 74 / 70 20 5 5
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...HIGH SURF ADVISORY UNTIL 8 PM EDT THIS EVENING FOR CHARLOTTE-
CITRUS-HERNANDO-HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-
PINELLAS-SARASOTA.
GULF WATERS...SMALL CRAFT ADVISORY UNTIL 2 AM EDT THURSDAY FOR BONITA
BEACH TO ENGLEWOOD OUT 20 NM-BONITA BEACH TO ENGLEWOOD OUT 20 TO
60 NM-ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO
TARPON SPRINGS OUT 20 TO 60 NM-TARPON SPRINGS TO SUWANNEE
RIVER OUT 20 NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO
60 NM.
SMALL CRAFT ADVISORY UNTIL 10 PM EDT THIS EVENING FOR TAMPA BAY
WATERS.
&&
SHORT TERM/MARINE/FIRE WEATHER...69/CLOSE
LONG TERM...24/COLSON
AVIATION...09/RUDEHazardous weather outlook, Oct 18, 4:53 AM EDT, 11 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 453 AM EDT TUE OCT 18 2011 FLZ039-042-043-048>052-055>057-060>062-065-182100- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE- 453 AM EDT TUE OCT 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... AN AREA OF LOW PRESSURE WILL MOVE OVER THE EASTERN GULF OF MEXICO THIS AFTERNOON. SHOWERS AND SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA TODAY WITH LOCALLY HEAVY RAIN. A FEW THUNDERSTORMS THIS AFTERNOON MAY BE SEVERE WITH DAMAGING WINDS. AN ISOLATED TORNADO IS ALSO POSSIBLE. ...FLOOD IMPACT... LOCALLY HEAVY RAIN MAY CAUSE FLOODING OF STREETS AND LOW LYING FLOOD PRONE AREAS. ADDITIONAL RIVER FLOODING IS ALSO POSSIBLE MAINLY ON THE PEACE...LITTLE MANATEE...MANATEE...AND MYAKKA RIVERS AS WELL AS HORSE CREEK. ONE TO THREE INCHES OF RAIN IS EXPECTED...BUT LOCALLY HIGHER AMOUNTS ARE POSSIBLE. ...COASTAL FLOOD IMPACT... STRONG SOUTHERLY WINDS WILL PILE WATER UP OVER THE EASTERN GULF OF MEXICO. TIDES WILL RUN 1 TO 3 FEET ABOVE ASTRONOMICAL VALUES TODAY AND TONIGHT. ...RIP CURRENT IMPACT... THE STRONG WINDS OVER THE COASTAL WATERS WILL ALSO GENERATE STRONG RIP CURRENTS TODAY AT AREA BEACHES. ...WIND AND SEA IMPACT... A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL COASTAL WATERS OF WEST CENTRAL AND SOUTHWEST FLORIDA TODAY WITH WINDS 20 TO 25 KNOTS. THIS WILL GENERATE SEAS OF 4 TO 6 FEET NEAR SHORE AND 6 TO 10 FEET ON THE OUTER WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. OGLESBY
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 4:08 AM EDT | Coastal Flood Statement | TBW | Pinellas | 22 hr |
| Oct 18, 4:08 AM EDT | High Surf Advisory | TBW | Pinellas | 16 hr |
| Oct 18, 3:16 PM EDT | Special Marine Warning | TBW | 59 min | |
| Oct 18, 4:19 PM EDT | Special Marine Warning | TBW | 56 min | |
| Oct 18, 5:07 PM EDT | Areal Flood Advisory | TBW | Lee | 6 hr |
| Oct 18, 5:41 PM EDT | Special Weather Statement | TBW | Charlotte | 49 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.